Jump to content
CrazyBoards.org

Wellbutrin Side Effects?


Recommended Posts

OK this is weird - I've checked the label and looked online but hormonal changes in any form are not listed as a side effect of Wellbutrin, so I'm wondering if anyone else has had a similar experience? Also, nowhere online does it say that Wellbutrin lowers the effectiveness of birth control, either. And I feel like the doctor and the pharmacist would have told me that because they told me when I started Topamax.

Right about the time I started Budeprion, and definitely more so once I switched to Wellbutrin XL (150 mg) -- I noticed that I started getting acne and I got my period irregularly (2x a month!!). This is quite odd for me because I am on birth control and I never have acne problems. I also had cramps last month which never happens to me on the pill. I've been taking it every day at the same time.

Wondering if this could be related in some way to this med change, or even some type of interaction with the birth control or a three-way interaction between Wellbutrin x Topamax x birth control??? Do Topamax and Wellbutrin have synergistic effects? Because I've had less migraines. And that would explain why my birth control is less effective through this indirect effect... What do you think? What could it be?

Link to comment
Share on other sites

I don't know about Topamax, but I just started on the bupropion two weeks ago and have had some pretty yucky breakthrough bleeding and ditto to the acne (which I usually have anyways, but its getting a bit wose)

poo! Anways, I maybe since WB is particularly activating, your body is interpreting this as stress and that is influencing your hormones. Just a guess. I'm guessing if we hang in there these things will eventually subside. good luck

Link to comment
Share on other sites

Wellbutrin can cause dysmenorrhea, painful menstruation [along with many other symptoms]. I am going to assume that if it can do that it can and will in some cases also mess with your cycle- throwing you off.

Our bodies tend to regulate themselves though and yours may do just that. If you can, i would give it a chance to even out. It may just be a matter of time before your body is used to it. On the other hand, it may mean you will have some cramping and acne from now on. I would give it some time.

I'm not aware of any interactions between Wellbutrin and Topamax.

Link to comment
Share on other sites

Awesome. That makes me feel much better. Luckily it's not too bothersome. The periods last only like 2-3 days and it's more like spotting each time. The acne is nothing that good concealer and powder can't easily cover up. (And I can always just wash my face more often!)

Thanks!!

Link to comment
Share on other sites

BTW: I just thought of this and forgot to tell you yesterday: VITAMIN A!!!

I used to be a cystic acne miserable teen, who is now a subtle-whitehead young adult, and anyways I went through 3 rounds of Accutane (the strongest possible med for acne, and the only thing that has truly worked, it is sometimes blamed for suicidal depression but I found my depression disappeared when my acne did because I am mostly narcissistic at best ;)

SO, Accutane is basically a near-lethal amount of Vitamin A. I was breaking out the past few days because I ran out of Vitamin A!!! I took 20,000 IUs last night and woke up with things getting clearer already! I got Whole Foods brand, cod liver oil Vitamin A and each pill is 10,00 I.U.s

Might not be good for depression... but... your appearance is worth it!! hehe. Take as much as you can and see what happens (though I wouldn't exceed 40,000 I.U. b/c it can be pretty bad for you)

Also, check out Acne.org

They have good advice on the message boards.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...